Addiction: Substance Abuse Community
Starting day 2
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Starting day 2

Hi, i have been reading these posts for the last couple days and they actually helped me quite a bit. I have been taking Lortab 10/500 for about a year now. I have had three surgeries in the last year with the last one being about 4 months a go and have found myself taking so many pills (10-14) a day that i was caught in the vicious circle of taking some to "get going" and an hour later or so i would take a couple more cause i would feel tired and get a headache. And that would continue throughout the day. I had gotten layed off a month before the first surgery happened and so the stress of raising a family with 4 kids and a spouse that is disabled and cannot work was so overwhelming that i found myself using the pills the get things done and deal with the stress. A week ago i decided that i was done with this stuff, i was tired of my kids asking dad to play ball or video games or something and they always finished their sentence with "or do you not feel good" and then walk off saying "they never want to do anything" That crushed me! Sorry to ramble but it helps me to talk about it. A week ago i decided that i would go from 10 14 a day to 2-3 a day. I made it through the first two days taking 3 a day and had the w/d that eveyone talks about but was able to make it through with the help of my wife. But come the next couple days i felt like i kind of went backwards and took 4 one day then 5 the next. So that brings us to Saturday which was yesterday, and i woke up and took a half a pill, and an hour later i had a headache so i took the other half. And just like clockwork about an hour later i took another half a pill trying to "feel better". That was about 10 oclock and i was frusterated. My wife kept telling me that you have come along way from what you were taking but i still felt like i was failing and dragging out the w/d process. So as of that point i felt like why keep taking a little bit when you should just be done. So that is what i have done. I just hit the 24 hour mark of totally no pills and actually doing ok so far. I feel a little anxious waiting for the big w/d coming but so far just feeling a little sluggish. yesterday evening i had two breakdown which i just started crying and telling my wife i wanted to just die, but she prayed with me and i went and took a shower and believe it or not i felt better afterwards. Last night was a little rough and kept waking up sweating and then getting cold and back and forth but woke up this morning and layed in bed kind of accessing the situation and said to myself wow i made it and don't feel like i am dying. I guess i was wondering what anyone thinks about if i am going to have the major w/ds that everyone talks about since i kind of lowered myself down or if the worst is behind me and i am coming out of it on the other end? One thing i might add that i don't know if it will help anyone else but my wife is on "her time" and takes midol, We were out of ibuprofin so she gave me some of those last night and believe it or not it actually helped my headaches alot more than ibuprofin. Any help and wishes would be great. I am starting day 2 and with god with me i can make it. Thanks in andvance for everything. P.S I got a call on Friday last week and was recalled to my job and start in a week so i am looking forward to getting back to work and get this stage of my life behind me. thank you
Related Discussions
7 Comments Post a Comment
Blank
1436330_tn?1284669636
Your story sounds a lot like mine.  I was taking about 10 Norco a day, maybe more?  I weaned myself down to 1/2 norco one day and then just quit.  I did not suffer any major WD symptoms and I am on day 4.  There is a health information page at top of forum with greath information to help ease WD symptoms.  I sat around and waited for the WD train to hit and it never did.  I believe it was because I tapered and suffered most of my WD the week that I tapered.  Remember, when you have a headache don't jump to your narcotics, tylenol will help great.  We just have to change our thinking.  Good luck and keep us posted!
Blank
Avatar_m_tn
As you know (and have felt), it seems like every w/d we go thru gets harder. Good job on deciding to end this....

We too, have kids, and they are starting to take care of us, instead of the other way around (thx goodness, they are wonderful:-). Shake the guilt, GET BETTER FOR THEM. They deserve you to do all those things you stated. The way we see it, we have a few good years left with them before they move out and start their own families.

Yeah, all the w/d's you talked about was prolonged. With no opiates in the body, your brain freaks. But while you still gave it a little bit, you probably just made it slightly milder. I hope you don't go thru this for another week....

We detoxed from ALOT of oxy's 4 weeks ago, got 4 days into it, and a buddy called and said he had some pills. Not his fault, ours. We were going out on business and freaked b/c we didn't want to be sick so far from home. We took 20 10's each in 2 days, which was light for us, and stocked up for the trip. So..... Now we're day 7 into this oxy w/d, and live on this site!!! Great support!!!

Flush your pills.... Good luck!!! You have overcome harder things!!!
Blank
Avatar_m_tn
Hey,

if you've been reading enough around here, you'll already know that your story is not unique.  

Your problem with tapering is almost universal among addicts.  I couldn't taper to save my life....and well.....that's exactly what I WAS doing.  

By going down to 3 per day you reduced your intake by as much as 80% and essentially had already started withdrawing.  You did the right thing.  Tapering is obsessive and stopping all together is the fastest ticket to feeling better.

You may feel a little worse, you may not.  Don't get freaked out, it's out of your hands.  "Let go or get dragged"  I think is how they put it.  Get out with those kids, stay distracted, push through it.  You needn't do this as a broken spirit.  It's a life saving step you are taking and you are going to get your life back.

Try and laugh, take lots of showers, get some immodium!!!!

You CAN DO THIS!!!!

bob
Blank
Avatar_f_tn
Thank you for all your support and help. It is now about four oclock and over halfway through day 2 and still feeling about the same. My head is pretty sore but taking tylenol is helping and trying to keep my head busy. Tried tv a little bit ago but that didnt seem to do anything so i made and i do mean made myself take a short walk. That little walk actually helped quite a bit with the new change of scenery and not just hanging out. now i feel pretty tired and looked up and realized i had made it so far. There is no way i am going back now and it actually helped me talking to my wife and parents about the whole thing because it makes me feel accountable. i will post later on my progress and i hope that this is also helping someone else that is going through the same thing. Thank you again to everyone for their support.
Blank
Avatar_m_tn
Great to hear you sticking in there.  I actually had to force myself to get out today too so I know exactly how you feel.

Having your family on board will be great for you.

Hang in there and keep keeping,

bob
Blank
Avatar_f_tn
You can do it!!!  It does get better... I think everyone said it correctly that tapering is so much harder to do... Cold Turkey is hard but only for a few days...  hang in there...
Blank
Avatar_f_tn
well day 3 has started and i woke up and feel halfway better. Had some diahrea last night and this morning but other than that i feel way better than yesterday. Had some shakeness last night but finally crashed out and slept through it. Man it feels so good to not have the urge to go get a pill first thing in the morning. I can say that it is so much mental as it is physical. Keep your head right and the physical will go away quickly. I am so ready to have another day of no pills and look back saying i did it. god bless you and i pray for all of you going through this.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
19 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1399545139
Blank
Amandag78
Perth, Australia